MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY

LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY
Catalog Number 20-005-018
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under hra-24-0007.Further investigation for root cause will be documented in escalation case (b)(4) and hra-24-0007.The customer site is performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.
 
Event or Problem Description
Event description (what is reported): on 6/5/2024 customer (b)(6) lab reported a discrepant result on bc-gp assay.Verigene detected staphylococcus species and staphylococcus lugdunensis however culture showed staphylococcus capitis detected.Verigene: staphylococcus species and staphylococcus ludgunesis detected.Culture: staphylococcus capitis detected.Data review per verigene id software requirements specification (toast-srs-1042), in order for an organism to be detected the ic ratio must be greater than or equal to -0.4 and the nc ratio must be greater than 0.85.Review of test cartridge 01864078 shows staphylococcus species detected at exposure 150 (ic: -0.03 nc: 0.96) and staphylococcus ludgunesis detected at exposure 1200 (ic: -0.22 nc: 0.88).Pc1 was detected at exposure 24 (ic: 0.51 nc: 0.98) and pc 2 was detected at exposure 150 with ic and nc values of 0.05 and 0.97 respectively.Camera images were not available.This was tested on 6/1/2024 on sp a3.Consumable review test cartridge lot: 031824018a extraction tray lot: 031124018b utility tray lot: 030824018c there are no ncmrs associated with the lots utilized.There are 24 other erroneous results reported for the staphylococcus ludgunesis target using the lots reported.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4) and hra-24-0007.Device review verigene processor sp a3: 18191014 verigene reader: 18136003 review of the verigene sp and reader device history was assessed for a time frame of 3 months prior to the reported discrepant result.Verigene processor sp one pm performed.Verigene reader had one pm performed.There is no indication of a device malfunction.Site performance a 6-month customer site performance for negative agreement of staphylococcus ludgunesis target was performed from dec/2023 to jun/2024.There was a negative agreement of 99.7% (869 not detected/872 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a ci of 99.7-99.9).Based on the expected performance characteristics and data provided by the customer, the customer site is performing within the package insert expectations, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4) and hra-24-0007.Conclusion through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under hra-24-0007.Further investigation for root cause will be documented in escalation case (b)(4) and hra-24-0007.The customer site is performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.

Brand Name
VERIGENE BC-GP NUCLEIC ACID TEST KIT
Common Device Name
VERIGENE BC-GP ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
4088 commercial avenue
northbrook IL 60062
Manufacturer Contact
jordan smith
1224 deming way
madison, WI 53717
MDR Report Key19657842
Report Number3006028115-2024-00014
Device Sequence Number6914440
Product Code PAM
UDI-Device Identifier00840487101575
UDI-Public00840487101575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/16/2024
Device Catalogue Number20-005-018
Device Lot Number031824018A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown